I want to take birth control pills again. But in the past I've had lots of problems with the three different pills I've tried. I know you are not a doctor, or my doctor, and I will see my doctor. But your experiences with birth control might help me make my choice when I do see the doc. So please, tell me, have you ever taken a birth control pill WITHOUT loss of libido, mood swings, madness, weight gain and skin issues? If so, what pill did you take?
I've tried Diane-35, Triphasil and Marvelon at various times, all with devastating and completely unacceptable side effects. I stopped about nine years ago, after a particularly terrible six months on Marvelon. On all of them, I had mood swings, depression, weight gain, nausea, tearfulness and zero libido.
On Marvelon I felt possibly the worst I have ever felt in my life, ever.
I am not prepared to kiss my sex drive goodbye, be transformed into a raving unstable psycho, have my face covered in zits or stack on a stone to take the pill.
But. My period is agony, I am miserable and PMS-y for a fortnight each month, then exhausted and crampy and faint and sick for three days out of the seven I bleed for.
Have tried everything else I can think of to fix the period issues: acupuncture, lifestyle changes (exercise, cut down caffeine, increased whole foods, fruit, veggies, minimal processed food, a range of supplements including evening primrose); acupuncture; massage; anti-inflammatories; various prescription and non prescription painkillers. All of these have helped, but have not fixed the problem. Also, yes, I have been checked out, I don't have endometriosis, cysts, fibroids, or any other problem like that. At this point, it's so terrible and debilitating, the pill is finally starting to look like something I'd consider again.
When I go and see the doctor, I'm thinking of asking about new low-dose pills and giving those ago, maybe having my period six monthly, or quarterly.
I've read through a stack of birth control questions
, and anecdotally, it looks like Tri-cyclen in all its forms cause depression and anxiety symptoms, as do Microgynon, Alesse, Loestrin and Desogen.
Yasmin, Yaz and low estrogen pills seem to show up in the ''it worked for me'' responses, with less mood swing madness. But they also seem to cause loss of libido. This is a deal breaker.
I looked at this table
, but it doesn't cover loss of libido (a real deal breaker) and also lists Triphasil as good for s moodiness and depression. Which. No.
So: Does anyone have any recommendations for side-effect minimal birth control pills that might let me keep the lovin' feeling, stay a normal weight, and not go stark raving mad?
Yep, I know, in the end, it will just come down to me and my unique reaction. But your annecdata will help me decide what to try first.
I am NOT interested in: and IUD, a diaphragm, patches, nuva ring or implants.